Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 359, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2017, 11:49 PM CDT for Osage County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 11:49 PM CDT (04:49 UTC)
- Expired
- Jun 18, 2017, 12:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 10:18 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3025 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
247
WUUS54 KTSA 180449
SVRTSA
OKC113-180530-
/O.NEW.KTSA.SV.W.0359.170618T0449Z-170618T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1149 PM CDT SAT JUN 17 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Osage County in northeastern Oklahoma...
* Until 1230 AM CDT
* At 1149 PM CDT, a severe thunderstorm was located over Hardy,
moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Pawhuska... Shidler...
Burbank... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Osage Hills State Park... Webb City...
Wah Sha She State Park... Apperson...
Pershing... Nelagoney...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9605 3654 9622 3666 9687 3678 9679
3678 9675 3700 9675
TIME...MOT...LOC 0449Z 304DEG 45KT 3697 9681
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
909
WWUS54 KTSA 180508
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1208 AM CDT SUN JUN 18 2017
OKC113-180530-
/O.CON.KTSA.SV.W.0359.000000T0000Z-170618T0530Z/
Osage OK-
1208 AM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTH CENTRAL OSAGE COUNTY...
At 1208 AM CDT, a severe thunderstorm was located 3 miles west of
Grainola, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Pawhuska... Shidler...
Grainola... Foraker...
Pearsonia... Webb City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9636 3698 9618 3659 9638 3682 9675
3700 9675
TIME...MOT...LOC 0508Z 300DEG 35KT 3693 9670
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:39 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 17, 9:39 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 939 PM CDT Sat Jun 17 2017 .DISCUSSION... Showers and thunderstorms from eastern into southern Kansas will spread south into northeast Oklahoma by around midnight. The threat of severe weather, mainly in the form of damaging winds, will exist overnight at least across northeast Oklahoma. Given storm behavior the past couple nights, would not be surprised to see strong to severe storms continue farther south than currently depicted by all model solutions. The main change to the forecast is to raise pops and QPF overnight. Update is on the way. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...11 LONG TERM....05 PLATE
Hazardous weather outlook, Jun 17, 5:16 PM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 516 PM CDT Sat Jun 17 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 516 PM CDT Sat Jun 17 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Late evening. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Late evening. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Late evening. DANGEROUS HEAT. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Heat index values between 100 and 105 degrees will remain possible across parts of northeast Oklahoma, mainly west of highway 75, through sunset. Later this evening, thunderstorms that develop along a cold front to our north will push south into northeast Oklahoma and northwest Arkansas. A few storms may be severe, with damaging winds being the main severe weather threat. The strongest storms will also pose a marginal threat for hail up to quarter size. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...Severe Thunderstorm Potential. MONDAY through Friday...No Hazards. EXTENDED DISCUSSION... The cold front will slowly move through the area Sunday, with the chance of thunderstorms and a limited threat of severe weather shifting south during the day. After a brief cool down to start next week, hot weather will return mid to late week. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Jun 17, 11:29 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Tulsa OK 1129 PM CDT SAT JUN 17 2017 OKZ054>057-180500- Craig OK-Osage OK-Nowata OK-Washington OK- 1129 PM CDT SAT JUN 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHEASTERN OSAGE...NORTHERN WASHINGTON AND NOWATA COUNTIES UNTIL MIDNIGHT CDT... At 1127 PM CDT, strong thunderstorms were located along a line extending from Caney to Independence to Altoona. Movement was southeast at 50 mph. Winds in excess of 40 mph will be possible on the southern edge of these storms. Locations in or near the path include... Bartlesville... Dewey... South Coffeyville... Copan... Delaware... Lenapah... Wann... Bigheart... Osage Hills State Park... Hulah... Wah Sha She State Park... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A severe thunderstorm watch remains in effect until 600 AM CDT for northeastern Oklahoma. LAT...LON 3700 9539 3674 9542 3672 9620 3700 9627 TIME...MOT...LOC 0427Z 293DEG 42KT 3746 9604 3724 9655
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:29 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Jun 17, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa | 44 min |
| Jun 18, 12:27 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| Jun 18, 12:30 AM CDT | Special Weather Statement | TSA | Pawnee, Tulsa, Washington | 45 min |
| Jun 18, 5:02 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 43 min |
| Jun 18, 5:33 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 42 min |
| Jun 18, 5:38 AM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Jun 18, 5:50 AM CDT | Special Weather Statement | TSA | Creek | 40 min |
| Jun 18, 6:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 25 min |
| Jun 18, 6:49 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 41 min |
| Jun 18, 7:12 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Rogers, Wagoner | 63 min |
| Jun 18, 7:43 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh, Pittsburg | 47 min |
| Jun 18, 7:46 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 59 min |
| Jun 18, 8:02 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 43 min |
| Jun 18, 8:28 AM CDT | Special Weather Statement | TSA | Okmulgee | 47 min |
| Jun 18, 8:32 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 43 min |
| Jun 18, 8:38 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 37 min |
| Jun 18, 8:47 AM CDT | Special Weather Statement | TSA | Rogers | 43 min |
| Jun 18, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 67 min |
| Jun 18, 9:14 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Jun 18, 9:42 AM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| Jun 18, 9:58 AM CDT | Special Weather Statement | TSA | Latimer | 47 min |
| Jun 18, 10:44 AM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| Jun 18, 10:49 AM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Jun 18, 11:13 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 40 min |
| Jun 18, 12:53 PM CDT | Special Weather Statement | TSA | LeFlore | 67 min |
| Jun 18, 1:40 PM CDT | Special Weather Statement | TSA | LeFlore | 65 min |
| Jun 18, 3:45 PM CDT | Special Weather Statement | TSA | Haskell | 45 min |
| Jun 18, 4:30 PM CDT | Special Weather Statement | TSA | Haskell | 45 min |
| Jun 18, 5:13 PM CDT | Special Weather Statement | TSA | Sequoyah | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.